Once a year i get severe itching when taking aphetamine salts or known also as adderal. I stop taking this medication and the itching stops. However within a month the itching comes back. It starts on top of my scalp, then face and sometimes upper body. Could this have anything to do with prosac, thryoid meds , lamitac, tegretol. trazodone. klonipin and strattera. MInd you I have had this severe itching before I started straterra.
Please help, scratched
All these drugs are known to cause itching of the skin or rashes as their side effects but more so with tergetrol and strattera.
Itchy skin that isn't accompanied by other obvious skin changes, such as a rash, is most often caused by dry skin (xerosis). Dry skin usually results from environmental factors that you can wholly or partially control. These include hot or cold weather with low humidity levels, long-term use of air conditioning or central heating, and washing or bathing too much.
Other conditions cause itchy skin as well. Skin conditions like psoriasis,dermatitis,lice,scabies and hives, internal diseases like liver and kidney disorders,thyroid disorders, iron deficiency anemia, irritation and allergic reactions to chemicals,wool,soaps,cosmetics and certain foods can cause itchy skin.
Can you identify any of these?
You can apply an anti-itch cream or lotion to the affected area. Oral antihistamine, such as Benadryl can also be used. You should take a comfortably cool bath and wear smooth-textured cotton clothing. Covering the affected area with bandages and dressings can help protect the skin and prevent scratching. You should choose mild soaps without dyes or perfumes and use a mild, unscented laundry detergent when washing clothes, towels and bedding.
If still the itching continues then pls get yourself evaluated for liver and kidney disorders.Strattera is an important cause of liver dysfunction and hence the itching.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.